Alert archive / South Carolina / Lake Wind Advisories in 2012

Lake Wind Advisory 11, NWS Columbia, SC

April 25, 201216 counties in South Carolina; 5 counties in Georgia

NWS Columbia, SC issued this lake wind advisory at Apr 25, 2012, 4:33 PM EDT for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Apr 26, 2012, 10:00 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 25, 2012, 4:33 PM EDT (20:33 UTC)
In effect from
Apr 26, 2012, 10:00 AM EDT
Expired
Apr 26, 2012, 7:00 PM EDT
In force
9 hr
Issued by
NWS Columbia, SC
All 21 counties

Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 172 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1987 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
172 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

046 
WWUS72 KCAE 252033
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
433 PM EDT WED APR 25 2012

...LAKE WIND ADVISORY...


GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
261500-
/O.NEW.KCAE.LW.Y.0011.120426T1500Z-120426T2300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW...
PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
433 PM EDT WED APR 25 2012

...LAKE WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM EDT THURSDAY. 

* LOCATIONS...CENTRAL SOUTH CAROLINA AND EAST-CENTRAL GEORGIA.

* HAZARDS...STRONG WINDS ON AREA LAKES.

* TIMING...THURSDAY AFTERNOON.

* WINDS...SOUTHWEST WINDS 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS.

* IMPACTS...HAZARDOUS CONDITIONS WILL OCCUR ON AREA LAKES. SMALL 
  BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO 
  CAPSIZING. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE
ESPECIALLY PRONE TO CAPSIZING.

&&

$$
2 follow-up statements
458 
WWUS72 KCAE 260750
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
350 AM EDT THU APR 26 2012

...LAKE WIND ADVISORY...

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
262300-
/O.EXT.KCAE.LW.Y.0011.120426T1400Z-120426T2300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW...
PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
350 AM EDT THU APR 26 2012

...LAKE WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO
7 PM EDT THIS EVENING...

THE LAKE WIND ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING
TO 7 PM THIS EVENING.

* LOCATIONS...CENTRAL SOUTH CAROLINA AND EAST-CENTRAL GEORGIA.

* HAZARDS...STRONG WINDS ON AREA LAKES.

* TIMING...FROM 10 AM THROUGH 7 PM.

* WINDS...SOUTHWEST WINDS 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS.

* IMPACTS...HAZARDOUS CONDITIONS WILL OCCUR ON AREA LAKES. SMALL 
  BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO 
  CAPSIZING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE
ESPECIALLY PRONE TO CAPSIZING.

&&

$$
277 
WWUS72 KCAE 261405
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
1005 AM EDT THU APR 26 2012

...LAKE WIND ADVISORY...

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
262300-
/O.CON.KCAE.LW.Y.0011.000000T0000Z-120426T2300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW...
PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
1005 AM EDT THU APR 26 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING. 

* LOCATIONS...CENTRAL SOUTH CAROLINA AND EAST-CENTRAL GEORGIA.

* HAZARDS...STRONG WINDS ON AREA LAKES.

* TIMING...UNTIL 7 PM THIS EVENING.

* WINDS...SOUTHWEST 10 TO 20 KNOTS WITH GUSTS UP TO 30 KNOTS.

* IMPACTS...HAZARDOUS CONDITIONS WILL OCCUR ON AREA LAKES. SMALL 
  BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO 
  CAPSIZING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE
ESPECIALLY PRONE TO CAPSIZING.

&&

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Apr 25, 4:28 PM EDT, 5 minutes earlier.

Area forecast discussion, Apr 25, 4:28 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
428 PM EDT WED APR 25 2012

.SYNOPSIS...
WEAK HIGH PRESSURE OVER THE REGION THIS MORNING WILL MOVE EAST
DURING THE DAY. A COLD FRONT WILL STALL JUST NORTH OF THE MIDLANDS
THURSDAY THEN SLIP SOUTHWARD ACROSS THE AREA EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
A LARGE UPPER TROUGH OVER THE EASTERN UNITED STATES WILL GRADUALLY
MOVE NORTHEAST. A SHORT WAVE MOVED EAST AND THE SHOWERS ASSOCIATED
WITH IT ALSO MOVED EAST. WEAK SURFACE HIGH PRESSURE OVER THE GULF
COAST/FL REGION WILL BEGIN TO MOVE EAST AND OFF THE SOUTHEAST
COAST BY TONIGHT. THE RETURN OF SOUTHERLY WINDS WILL ALLOW
TEMPERATURES TO WARM INTO THE MID 70S TO LOWER 80S THIS AFTERNOON.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
ANOTHER SHORT WAVE QUICKLY EXITS TO THE EAST EARLY THURSDAY. THEN
THE UPPER FLOW STRAIGHTENS OUT FOR THE REST OF THURSDAY THROUGH
FRIDAY NIGHT. SOUTHWEST WINDS WILL INCREASE TO 20 MPH WITH GUSTS
TO 30 MPH DURING THE AFTERNOON. CONFIDENCE IS HIGH FOR LAKE WIND
ADVISORY SO WILL ISSUE AT THIS TIME. WARM ADVECTION WILL RESULT IN
HIGHS THURSDAY AND FRIDAY IN THE MIDDLE TO UPPER 80S. LOWS
THURSDAY NIGHT SHOULD BE IN THE LOWER 60S. A WEAK SHORT WAVE
FRIDAY MAY BRING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TO
THE CENTRAL AND NORTHERN PART OF THE FORECAST AREA. HOWEVER...MOST
LOCATIONS WILL SEE LITTLE IF ANY PRECIPITATION.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT. UPPER FLOW NEARLY ZONAL
SATURDAY AND SUNDAY BUT UPPER RIDGING EXPECTED TO START MONDAY AND
CONTINUES THROUGH WEDNESDAY. A WEAK SHORT WAVE IN UPPER FLOW IS
EXPECTED TO BRING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS
SUNDAY AND MONDAY. IN THE MEAN TIME BOTH GFS AND ECMWF ARE SHOWING
A BACKDOOR COLD FRONT WITH A SURFACE BASED WEDGE MONDAY AND TUESDAY.
THE WEDGE WEAKENS BY WEDNESDAY. HIGH TEMPERATURES IN THE MIDDLE TO
UPPER 80S SATURDAY AND SUNDAY AHEAD OF BACKDOOR FRONT. THEN MIDDLE
TO UPPER 70S MONDAY AND TUESDAY. HIGHS BACK AROUND 80 OR THE LOWER
80S BY WEDNESDAY. THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND
SOME THUNDERSTORMS MOST PERIODS EXCEPT BEHIND THE BACKDOOR COLD
FRONT JUST A FEW SHOWERS.

&&

.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
VFR CONDITIONS WILL CONTINUE THROUGH THE 24 HOUR TAF PERIOD.

LOW PRESSURE...CURRENTLY OVER IA...WILL MOVE EAST ACROSS THE MIDWEST
TONIGHT AND INTO THE MID ATLANTIC THURSDAY...WHILE A HIGH PRESSURE
AXIS REMAINS TO OUR SOUTH ACROSS FL. A TIGHTENING PRESSURE GRADIENT
OVER OUR REGION WILL RESULT IN INCREASING BOUNDARY LAYER WINDS
TONIGHT. DIURNAL HEATING AND GOOD MIXING THURSDAY WILL PROVIDE FOR
BREEZY CONDITIONS...WITH GUSTS 30 KNOTS OR GREATER POSSIBLE.

EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT IMPACTS EXPECTED THROUGH
SUNDAY.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...LAKE WIND ADVISORY FROM 11 AM TO 7 PM EDT THURSDAY FOR SCZ015-
     016-018-020>022-025>031-035>038-041.
GA...LAKE WIND ADVISORY FROM 11 AM TO 7 PM EDT THURSDAY FOR GAZ040-
     063>065-077.
&&
Hazardous weather outlook, Apr 25, 2:36 PM EDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
236 PM EDT WED APR 25 2012

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-261845-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
236 PM EDT WED APR 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SOUTHWEST WINDS WILL INCREASE TO 15 TO 20 MPH THURSDAY WITH SOME
GUSTS AS HIGH AS 30 MPH IN THE AFTERNOON. A LAKE WINDS ADVISORY
MAY BE NEEDED THURSDAY. THE INCREASED WINDS WILL ALSO GIVE AN
INCREASED FIRE DANGER THURSDAY BUT MINIMUM RELATIVE HUMIDITIES
ARE EXPECTED TO BE ABOVE 30 PERCENT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Lake Wind Advisories in South Carolina, 2012Lake Wind Advisories in Georgia, 2012Every lake wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.